Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 15, 2006, 3:11 PM PDT for 4 counties in California. It took effect at Aug 16, 2006, 3:49 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 3:11 PM PDT (22:11 UTC)
- In effect from
- Aug 16, 2006, 3:49 AM PDT
- Expired
- Aug 16, 2006, 10:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 152211 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 311 PM PDT TUE AUG 15 2006 CAZ273-NVZ453-459-161430- /O.NEW.KREV.FW.W.0009.060816T1800Z-060817T0500Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 311 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA WEDNESDAY AND BRING STRONG WINDS TO THE REGION. SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED BY LATE WEDNESDAY MORNING WITH GUSTS TO 35 MPH BY NOON. IN ADDITION...DRY AIR WILL REMAIN OVER THE REGION WITH RELATIVE HUMIDITIES LOWERING TO 10 TO 15% DURING THE AFTERNOON AND EVENING. GUSTY WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 10 PM BEFORE DECREASING TO AROUND 10 MPH. STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS WILL CREATE HAZARDOUS FIREFIGHTING CONDITIONS WEDNESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ450-161430- /O.NEW.KREV.FW.A.0009.060816T1800Z-060817T0500Z/ WESTERN NEVADA SIERRA FRONT- 311 PM PDT TUE AUG 15 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA WEDNESDAY AND BRING STRONG WINDS TO THE REGION. SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED BY LATE WEDNESDAY MORNING WITH GUSTS TO 35 MPH BY NOON. IN ADDITION...DRY AIR WILL REMAIN OVER THE REGION WITH RELATIVE HUMIDITIES LOWERING TO NEAR 15% DURING THE AFTERNOON AND EVENING. GUSTY WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 10 PM BEFORE DECREASING TO AROUND 10 MPH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR. CHECK UPDATES FROM THE NATIONAL WEATHER SERVICE OFFICE IN RENO FOR THE LATEST FORECASTS AND POSSIBLE RED FLAG WARNINGS AT WWW.WEATHER.GOV/RENO. $$ MILNE
3 follow-up statements
000 WWUS85 KREV 161049 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 349 AM PDT WED AUG 16 2006 ++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++ ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY OVER THE EASTERN SIERRA AND WESTERN NEVADA SOUTH OF INTERSTATE 80... ++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++ .A LOW PRESSURE SYSTEM WILL MOVE THROUGH OREGON TODAY AND BRING STRONG WINDS TO THE EASTERN SIERRA AND WESTERN NEVADA ALONG AND SOUTH OF INTERSTATE 80. VERY DRY AIR OVER THE REGION WILL PRODUCE MINIMUM HUMIDITY VALUES NEAR OR BELOW 15%. THE COMBINATION OF STRONG WINDS AND VERY LOW HUMIDITY WILL CREATE HAZARDOUS FIRE FIGHTING CONDITIONS THROUGH THIS EVENING. CHECK UPDATES FROM THE NATIONAL WEATHER SERVICE OFFICE IN RENO FOR THE LATEST FORECASTS AND POSSIBLE RED FLAG WARNINGS AT WWW.WEATHER.GOV/RENO NVZ450-162315- /O.UPG.KREV.FW.A.0009.060816T1800Z-060817T0500Z/ /O.EXA.KREV.FW.W.0009.060816T1800Z-060817T0500Z/ WESTERN NEVADA SIERRA FRONT- 349 AM PDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY NOON. IN ADDITION...DRY AIR WILL REMAIN OVER THE REGION WITH RELATIVE HUMIDITY LOWERING TO NEAR 15% DURING THE AFTERNOON AND EVENING. GUSTY WINDS ARE EXPECTED TO DECREASE AFTER 10 PM. $$ CAZ272-162315- /O.EXA.KREV.FW.W.0009.060816T1800Z-060817T0500Z/ GREATER LAKE TAHOE AREA- 349 AM PDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY NOON. IN ADDITION...DRY AIR OVER THE LAKE TAHOE BASIN WITH RELATIVE HUMIDITY LOWERING TO 15 TO 20% TODAY. GUSTY WINDS ARE EXPECTED TO DECREASE AFTER 10 PM. $$ CAZ273-NVZ453-459-162315- /O.CON.KREV.FW.W.0009.060816T1800Z-060817T0500Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 349 AM PDT WED AUG 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY NOON. IN ADDITION...VERY DRY AIR WILL REMAIN OVER THE REGION WITH RELATIVE HUMIDITY LOWERING TO 5 TO 15% TODAY. THE GUSTY WINDS ARE EXPECTED TO DECREASE AFTER 10 PM. $$ BRONG/HOHMANN
000 WWUS85 KREV 162224 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 324 PM PDT WED AUG 16 2006 ++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER THE EASTERN SIERRA AND WESTERN NEVADA SOUTH OF INTERSTATE 80... ++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++++ .A LOW PRESSURE SYSTEM MOVING THROUGH OREGON HAS BROUGHT STRONG WINDS TO THE EASTERN SIERRA AND WESTERN NEVADA ALONG AND SOUTH OF INTERSTATE 80. VERY DRY AIR OVER THE REGION HAS LED TO MINIMUM HUMIDITY VALUES NEAR OR BELOW 15%. THE COMBINATION OF STRONG WINDS AND VERY LOW HUMIDITY WILL CREATE HAZARDOUS FIRE FIGHTING CONDITIONS THROUGH THIS EVENING. CHECK UPDATES FROM THE NATIONAL WEATHER SERVICE OFFICE IN RENO FOR THE LATEST FORECASTS AT WWW.WEATHER.GOV/RENO CAZ272-273-NVZ450-453-459-170500- /O.CON.KREV.FW.W.0009.000000T0000Z-060817T0500Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 324 PM PDT WED AUG 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...VERY DRY AIR WILL REMAIN OVER THE REGION WITH RELATIVE HUMIDITIES BETWEEN 5 TO 15% IN WESTERN NEVADA AND EASTERN CALIFORNIA AND BETWEEN 15 TO 20% IN THE TAHOE BASIN. HUMIDITIES WILL SLOWLY RISE AS TEMPERATURES BEGIN TO COOL THIS EVENING. THE GUSTY WINDS ARE EXPECTED TO BEGIN DECREASING AROUND 9 OR 10 PM. $$
000 WWUS85 KREV 170440 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 940 PM PDT WED AUG 16 2006 CAZ272-273-NVZ450-453-459-170545- /O.EXP.KREV.FW.W.0009.000000T0000Z-060817T0500Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 940 PM PDT WED AUG 16 2006 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE REGION...ALTHOUGH LOCAL GUSTS AROUND 25 MPH ARE POSSIBLE THROUGH THE REST OF THE EVENING. IN ADDITION TO THE DECREASING WINDS...HUMIDITIES HAVE INCREASED ACROSS THE AREA AND SHOULD CONTINUE TO RISE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 15, 8:30 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 15, 8:30 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 830 AM PDT TUE AUG 15 2006 .UPDATE...AIRMASS VERY DRY AND STABLE PER REV SOUNDING THIS MORNING IN WAKE OF S/WV TROUGH MOVING NEWD INTO NRN ROCKIES TODAY. DEWPOINTS AND RH VALUES ALSO DOWN EXCEPT IN FAR N. MTN DEWPOINTS ALONG SIERRA IN NEG VALUES AND RH IN TEENS. 12Z NAM AND NGM SHOW LI AROUND PLUS FOUR OVER MONO AND MINERAL COUUNTIES THIS AFTN WITH NO SIGNIFICANT CONVERGENCE/DIVERGENCE COUPLET SO HAVE PULLED MENTION OF TSTMS FROM SRN ZONES THIS AFTN AND EVENING. STILL A SLGT CHC OF TSTMS IN FAR NRN WASHOE AND SURPRISE VALLEY LATER THIS AFTN AND EVE WITH FCST OF NEAR ZERO LI AND BETTER UPPER DIV WITH EXIT REGION OF APPROACHING JET. STRONGER TROUGH MOVING INTO PAC NW WED WITH 80 KT UPPER JET OVER WRN NV AND 25-30 KTS AT 700 MB. LEANING TOWARD RED FLAG WARNING WITH SFC GUSTS OVER 30 MPH WED AFTN. CYLKE .PREVIOUS SHORT TERM... TROUGHS OVER CALIFORNIA AND OFF THE OREGON COAST WILL PHASE TODAY AND PASS OVER WESTERN NEVADA...WITH SOME GUSTY WINDS ALONG THE SIERRA FRONT AND ISOLATED THUNDERSTORMS ACROSS THE FAR NORTHERN AND FAR SOUTHERN AREAS THIS AFTERNOON. A MUCH STRONGER SHORT WAVE WILL REACH THE AREA ON WEDNESDAY...AND PRODUCE WIND GUSTS NEAR 30 MPH OVER MUCH OF THE AREA. DRY AIR WILL ALSO BE IN PLACE AND THIS RAISES A FIRE WEATHER CONCERN. THE CURRENT HIGHLIGHT IN THE FIRE FORECAST FOR GUSTY WINDS HANDLES THE SITUATION WELL. HOWEVER A 15-20 DEGREE THERMAL GRADIENT DEVELOPS BETWEEN THE SIERRA AND THE LOVELOCK-FALLON AREA. THIS COULD BUMP WIND UP A TAD HIGHER THAN WHAT THE MODELS CURRENTLY SHOW...AS THE JET PASSES OVERHEAD. THE SOUTHWEST FLOW REMAINS IN PLACE THROUGH THURSDAY WITH DRY AND SUNNY CONDITIONS. THE FLOW ALOFT STARTS TO DECREASE THURSDAY NIGHT AS ANOTHER TROUGH BEGINS TO DEVELOP OFF THE CALIFORNIA COAST. BRONG .LONG TERM...FRIDAY THROUGH MONDAY... AGREEMENT BETWEEN MEDIUM RANGE MODELS IS NOT AS GOOD AS IT HAS BEEN OVER THE PAST FEW MODEL RUNS. THE GFS HAS SHOWN BETTER RUN TO RUN CONSISTENCY AND FOR NOW WILL USED AS THE BASIS FOR THIS FORECAST. THE ECMWF HAS DONE AWAY WITH THE EASTERN PACIFIC TROUGH OVER THE WEEKEND AND STRENGTHENED THE RIDGE OVER THE SOUTHWESTERN CONUS. THE PREFERRED GFS CONTINUES THE THEME OF A BAGGY TROUGH ALONG THE WEST COAST THROUGH THE PERIOD WITH WEAK VORTICITY FEATURES MOVING THROUGH THE TROUGH AND OVER THE FORECAST AREA. THERE REMAINS ENOUGH OF A SOUTHWEST FLOW TO KEEP MOST OF THE CWA DRY ALTHOUGH THE USUAL MONO/MINERAL COUNTY ZONES COULD SEE AN AFTERNOON THUNDERSTORM OR TWO EACH DAY. HAVE ALSO ADDED AFTERNOON AND EVENING THUNDERSTORMS TO FAR NORTHERN WASHOE COUNTY FOR SUNDAY AND MONDAY AS THE TROUGH EDGES EAST AND PROVIDES SOME CONVERGENCE NEAR THE OREGON BORDER. LITTLE DAY TO DAY CHANGE IN TEMPERATURES DURING THE PERIOD WITH HIGHS NEAR SEASONAL NORMALS. RC && .AVIATION... VFR. ISOLATED -TSRA FOR NORTHERN RTE 376 AND SOUTHERN RTE 402 BETWEEN 20Z-04Z. && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:11 PM PDT | Fire Weather Watch | REV | 13 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.